A Case of an Adverse Reaction to Topical 5-Fluorouracil in Irradiated Skin

March 2006 | Volume 5 | Issue 3 | Case Report | 282 | Copyright © 2006

Thomas Lambert BA, Kimberly Mullinax MD, Jennifer Smith MD

Abstract

A 73-year-old Caucasian male was treated in the dermatology clinic for squamous cell carcinoma (SCC) of the scalp by Mohs micrographic surgery. The patient subsequently received radiation therapy because of possible calvarium invasion. Approximately 2 years later, the patient developed Bowen’s disease within the previously irradiated skin flap. The lesion was treated with topical 5-fluorouracil (5-FU) twice daily for 4 weeks, and subsequently developed a 2 x 2 cm full-thickness ulceration with exposed calvarium.

Purchase Original Article

Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.

Download the original manuscript as it was published in the JDD.

Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.

To get access to JDD's full-text articles and archives, upgrade here.

Save an unformatted copy of this article for on-screen viewing.

Print the full-text of article as it appears on the JDD site.

→ proceed | ↑ close

Related Articles